Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 64, NWS Fort Worth, TX

June 15, 2000Bosque County, Somervell County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 15, 2000, 3:20 AM CDT for Bosque County, Somervell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 15, 2000, 3:20 AM CDT (08:20 UTC)
Expired
Jun 15, 2000, 6:15 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Bosque County, TX, Somervell County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 67 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
124 J/kg
Mixed-layer CIN
-187 J/kg
Mixed-layer LCL
727 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 150825
FFWFWD
TXC035-425-151115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
320 AM CDT THU JUN 15 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOSQUE COUNTY IN NORTH CENTRAL TEXAS
  SOMERVELL COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 615 AM CDT.

* AT 320 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT
  SHOWERS AND THUNDERSTORMS OVER SOMERVELL COUNTY...THE NORTHERN
  HALF OF BOSQUE COUNTY...WERE MOVING SOUTHEAST AT 15 TO 20 MPH.
  RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAIN HAS FALLEN FROM GLEN
  ROSE TO JUST NORTH OF MERIDIAN. ADDITIONAL RAIN WILL RESULT IN
  FLASH FLOODING ACROSS SOMERVELL AND NORTHERN BOSQUE COUNTIES.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE DEPTH OF
THE WATER MAY BE TO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY.
WORSE YET...THE ROAD MAY EVEN BE WASHED OUT. FLASH FLOODING IS
ESPECIALLY DANGEROUS AT NIGHT...WHEN FLOODED CREEKS...STREAMS AND
ROADS ARE HARD TO SEE.

LAT...LON 3229 9763 3224 9792 3209 9786 3201 9798
          3181 9786 3203 9748

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 9:45 PM CDT, 5 hours 35 minutes earlier.

Area forecast discussion, Jun 14, 9:45 PM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
945 PM CDT WED JUN 14 2000

WEAK COLD FRONT HAS BECOME NEARLY STATIONARY ALONG A STEPHENVILLE...
DFW...TO CANTON LINE. TRAINING OF ECHOES BETWEEN DFW AND CANTON
REPRESENT THE INITIAL THREAT FOR HEAVY RAINFALL. AS THE BOUNDARY
SAGS SLOWLY SOUTHWARD...CONVECTION WILL CONTINUE TO BE FUELED BY
THE LOW LEVEL JET. SECONDARY VORT MAX ENTERING THE PANHANDLE UNDER
NORTHWEST FLOW ALOFT EXPECTED TO AID ADDITIONAL LIFT AND THE
PROSPECT FOR A PROLONGED RAINFALL EVENT THE REMAINDER OF TONIGHT.
WITH SATURATED GROUNDS FROM PREVIOUS RAINS...HAVE OPTIONED TO ISSUE
A FLASH FLOOD WATCH FOR A LARGE PART OF THE REGION. HAVE EXCLUDED
THE EXTREME SOUTH FROM THE WATCH WHERE ONLY LIGHT RAIN HAS OCCURRED
AND GROUND MOISTURE NOT AS DEEP.

.FTW...FLASH FLOOD WATCH IN EFFECT TONIGHT FOR PARTS OF
       NORTH CENTRAL TEXAS.

48

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 9:18 PM CDTFlash Flood WarningFWDDallas, Tarrant3 hr
Jun 14, 11:41 PM CDTSevere Thunderstorm WarningFWDHopkins49 min
Jun 15, 12:27 AM CDTFlash Flood WarningFWDJohnson4 hr
Jun 15, 1:38 AM CDTFlash Flood WarningFWDHopkins, Hunt4 hr
Jun 15, 6:14 AM CDTFlash Flood WarningFWDBosque2 hr
Jun 15, 6:30 AM CDTFlash Flood WarningFWDHamilton3 hr
Jun 15, 6:38 AM CDTFlash Flood WarningFWDRains, Van Zandt3 hr
Jun 15, 8:29 AM CDTFlash Flood WarningFWDHunt3 hr
Jun 15, 9:32 AM CDTFlash Flood WarningFWDRains, Van Zandt3 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.